Posts Tagged 'Stevens-Johnson Syndrome'

What Exactly Is Stevens-Johnson Syndrome?

New cases have triggered renewed attention on an uncommon but serious reaction that some people can experience as the result of taking certain medications or suffering a variety of ailments. It’s called Stevens-Johnson syndrome and while the name may be familiar to some, the wide variety of causes for the condition leaves many with a lack of understanding of what it actually is and what their risks may be for contracting it.

Stevens-Johnson syndrome, or SJS, is most commonly associated with ...

continue reading...

Stevens-Johnson Syndrome Linked to Unchecked Dosage of Depression Medication

depression medicine linked to stevens-johnson syndromeKhaliah Shaw went to the doctor in 2014 seeking help for her depression. She was prescribed lamotrigine, an extended release medication most frequently used for patients with epilepsy and bipolar disorder. For the first two weeks, she had positive results. But then blisters began to appear all over her body. Her sweat glands began to melt, effectively liquefying from the inside out, and drastically changing her physical appearance. ...

continue reading...

Intravenous Cancer Drug Now Carries Risk of Stevens-Johnson Syndrome

stevens-johnson syndrome risk associated with aranespFirst Word Pharma carries word of a health warning issued to cancer patients and their healthcare professionals regarding Aranesp; as the drug now carries the risk of Stevens-Johnson syndrome, as well as other severe side effects.

Stevens-Johnson syndrome is a potentially life-threatening condition, and use of Aranesp should be discontinued immediately if SJS symptoms develop. Patients may at first exhibit flu-like symptoms such as fever, exhaustion, and muscle and ...

continue reading...

How is Stevens-Johnson Syndrome Diagnosed?

Stevens-Johnson Syndrome is a serious condition that requires emergency medical care and often hospitalization. The disorder usually develops as a reaction to certain types of medication. Specifically, the Food and Drug Administration (FDA) issued a warning last year regarding a link between Stevens-Johnson Syndrome and acetaminophen, which is a common pain reliever and fever reducer in both over-the-counter and prescription medications. Similar drugs ibuprofen and naproxen have also been associated with the syndrome.

Patients with Stevens-Johnson Syndrome tend ...

continue reading...

FDA: Acetaminophen Increases Risk of Stevens-Johnson Syndrome

According to a CBS report, the Food and Drug Administration is warning consumers about the potential for the rare skin complications Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) after taking acetaminophen, one of the most widely used medicines in the United States.

According to the FDA, SJS and TEN are extremely rare but can be deadly. These conditions can cause blisters, serious rashes, reddening of the skin and the detachment of the upper surface of the ...

continue reading...

Man regains eyesight lost to Stevens Johnson syndrome

The Hindu, an English-language newspaper out of India, describes the case of a 37-year-old man who regained his eyesight after 18 years of blindness.

According to the report, the man initially lost his eyesight when he suffered a bout of Stevens Johnson syndrome after taking some tuberculosis medication.

Stevens Johnson syndrome usually occurs as an extreme allergic reaction when the skin and mucous membranes react severely to a medication or infection. It’s considered ...

continue reading...
Page 1 of 5 12345